MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-12
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy surgical procedure, after the kidney was unclamped and the beginning of the reconstruction was occurring; repeated recoverable 48100 faults occurred.The fault remained even after troubleshooting with dvstat and rebooting the system and completing a hard cycle power.Since the needle driver instrument was holding a needle the instrument release kit (irk) was used to safely remove it which is why the instrument is being returned.The surgeon made the decision to convert the procedure to traditional laparoscopic techniques with no reported injury.The prograsp forceps instruments are multiple-use endoscopic instruments with a grasping tip to be used in conjunction with the da vinci system.The instrument is designed to grab, manipulate, retract, and dissect tissue during a da vinci assisted surgical procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the prograsp forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation did not replicate nor confirm the customer reported complaint of encountered robot faults.The prograsp forceps instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.No errors appeared.There was no problem detected.The instrument was fully functional.Additional observation not reported by the site was that the instrument was found to have a frayed grip cable at the distal for amp pulley.The frayed cable strands stuck out at the wrist.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067484
Report Number2955842-2023-15802
Device Sequence Number6688570
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)N10180103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-12
Device Catalogue Number420093
Device Lot NumberN10180103 031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown